Authors
Enrique Gallego-Colon, Alejandro García García, Beatriz Raboso-Moreno
Published in
Open respiratory archives. Volume 8. Issue 4. Pages 100673. Epub Sep 19, 2026.
Abstract
Mycobacterium avium complex (MAC) lung disease requires prolonged multidrug therapy. We report the case of an 80-year-old woman with MAC lung disease who developed an isolated right abducens nerve palsy after approximately nine months of treatment with moxifloxacin, azithromycin, and ethambutol. The patient presented with horizontal diplopia, and ophthalmological evaluation confirmed sixth cranial nerve palsy. Although ethambutol-induced optic neuropathy was initially considered, clinical findings were not consistent with this diagnosis. Given the temporal relationship with moxifloxacin exposure and the absence of other identifiable etiologies, fluoroquinolone-induced neurotoxicity was considered the most likely cause. Partial improvement was observed during follow-up. This case highlights a probable rare neurological complication of moxifloxacin and the importance of considering drug-related cranial neuropathies in patients receiving prolonged treatment for MAC lung disease.
PMID:
42893185
Bibliographic data and abstract were imported from PubMed on 18 Oct 2026.
Read full publication at:
Please sign in
to see all details.
Advertisement
Stats
- Recommendations n/a n/a positive of 0 vote(s)
- Views 15
- Comments 0